Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from fever, loose motions. Taking metrogyl, chlormycetin. Correct medication?

Last 2 days -I am having fever and loose motions- since it was a Sunday I could not get blood and urine tests but as a precautionary measure I have been started on Metrogyl 400 - 3 times a day and chlormycetin 500 - 4 times a day- today is first day of medication- are we on the right track or should we wait for the blood and urine reports to come in?
Thu, 14 Mar 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,   ,  
Medical Topics
General & Family Physician 's  Response
Diarrhoea could be either due to protozoal (amoebiasis, giardiasis) or bacterial infection. Metrogyl is effective in protozoal infection & chloromycetin in bacterial infection. But metrogyl is not useful in carrier states. The Ameobic cysts cause reinfection and Metrogyl is not effective in eradicating them. Also Metrogyl causes unpleasent side effects like mettalic taste, nausea, dizziness & vertigo quite freequently. Chloromycetin is abroad spectrum antibiotic effective but results in serious side effects & hence used only as a last resort. So you can use the combined preparation of Ofloxacin (200mg) & Ornidazole (500mg) 2 tablets two times a day for five days along with cap.lactobacillus once a day. This will be effective in both protozoal & bacterial infections. Alcohol to be avoided strictly as it will interact with ornidazole.
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

is it safe to give Ofloxacin + Metronidazole Suspension to ais it safe to give Ofloxacin + Metronidazole Suspension to an 18 moths old baby. We have given it to our daughter. she has been suffering from loose motions and fever for the past three days and has not been taking any food except mik and that to in little quantity. She is crying a lot and feeling irritated a lot

doctor1 MD

My son 9 months old is suffering from loose motion and fever since yesterday morning,loose motion is completely watery and pale green in colour. i have given Electral ORS, Gutrite-SB Sachet, cefixime Oral Suspension IP 15g/30ml on doctor advice by yesterday evening, but till now loose motion continues. he is not taking semisolid food items as before,only consuming ORS and mothers milk as of now. since today morning,he is crying,looking so sick with head dropping down sometimes .Mainly he had already undergone Transition zone colostomy 1st stage surgery at 42nd day of birth due to rectum part inactive function,the open colon is not fixed till now.with this he is facing loose motion,so surrounding the stroma,left side part of abdomen skin appears red and easily gets wounds.whether the condition of my son is serious? i have gone to my paediatric doctor yesterday evening, he prescribed the above medicines for 5 days. Is this medicines enough or i need to give other medicines. plz suggest me a remedy to recover soon.

doctor1 MD

Hello Dr. This is BM from India, actually 3.5 years old daughter is suffering from loose motions and 102 F. degrees fever. Now she is on medication, we are giving Nor-metrogyl syrup and crocin syrups 5. ml on 6hrs interval. We suspect there is some infection, could you suggest some remedy ASAP?/ Thanks in advance

Recent questions on  Ofloxacin

doctor1 MD

I have been taking Levaquin (Levofloxacin) for 9 days. I did not take one yesterday, or today. I am feeling pretty lightheaded, dizzy, and have had one flush (you know like an anxiety kind of flush through your body). I see these are sides effects of taking this medication, but was wonderingif they are also side effects of coming off of it? I have not taken a pill in about 48hrs,

doctor1 MD

My 5 year old son started having stomach cramps a month back with constipation and later followed by loose, watery stools . We consulted doctor1 insisted for ultra sound scan of stomach & prescribed Ofloxacin syrup for 3 days . Ultra sound scan said Multiple subcentimeter lymph nodal enlargement noted within mesentery . Doctor1 reviewed and said nothing to worry about this and no treatment for this and it will subside once infection goes off. After the treatment loose motions stopped but little stomach pain here and then with bloating continued. After a week, boy had some chocolates and little spicy food resulting in loose, watery stools and stomach cramps again. Doctor1 reviewed and prescribed ofloxacin metronidazole thinking its diarrhea. After giving it or 3 days, symptoms didn t reduce and vomiting started as well. We changed doctor & doctor2 reviewed and prescribed Ziprax 100 mg ( cefixime ) along with Domstal and ORS. We got Stool test report and it was normal with 2-5 puss cells. We also gave for stool culture and that report showed no culture. After reviewing the reports doctor said stop antibiotics (3 days over anyway) and with ORS he will be normal in few days. Now, from couple of days, vomiting sensation stopped but he is not able to digest all the food he used to take. Stomach cramps has reduced but not stopped. Bloating is still there but reduced. Still having greenish loose hard and then watery stools once or twice in a day. He is able to take light /soft food and we are giving it frequently with ORS. We are not able to understand why he is not becoming normal , its been a month already and we are worried a lot. Please help us with your suggestion. You can write to me at YYYY@YYYY Thanks, Prithvi

doctor1 MD

Hi, I have been suffering from erosive gastritis for 2 years now. My attacks sometime lasts for hours and I get my attack almost everyday. Antacids don t seem to take effect most of the times. I sweat alot and cannot speak when I get my attack. I have done a number of test from endoscopy, blood test to heterophile antibody test, which all came back negative. They just say that I have a few ersoions in my stomache. I have taken all sorts of medications from esomoprezole for almost a year, to ranitidine , pylokit. I am taking vitcofol injection (10 shots), sanofide, emanzen, rabeprazole , zenpride, ofloxacin at the moment but It doesn t seem to help. My right breast (rib cage) hurts first and the pain spread around back. I asked the doctors why right breast hurts but they say it is not related to my erosive gastritis, but whenever I get the attack, my right breast hurts the most. I had my gal bladder removed a few years ago.

doctor1 MD

my daughter, 25 years old, female, single, has been suffering from chronic pyelonephritis for almost four years now. Urine culture and sensisitivity test were conducted in every episode. Results showed E.Coli for the early episodes (for the first 2-3 years). Her latest episodes showed Klebsiella Pneumoniae as the culprit. Her nephrologist prescribed OFLOXACIN 400 mg (Urithracin) to be taken for one month. She is now on her 27th day of medication, and without any symptoms. QUERRY: What do you recommend for prophylaxis (therapeutic or otherwise) so that she will not develop UTI again please?

doctor1 MD

I put Vision in my eyes yesterday and they started stinging and running and my vision has been blurred and foggy ever since. What do I do? I have XXXX as my primary and I am in New York where there is no XXXX. Was hoping there are some drops I can...

doctor1 MD

I have been leaking a clear liquid from my rectum

doctor1 MD

My son an some kind of infection called Epididymitis . He has taken Ofloxacin which did not rid him of the infection. He does not have health insurance. Is their an cheaper alternative drug available to treat that infection? The Ofloxacin cost...